Home Health & Wellbeing
Group Chat may be taking place on the Discussion Boards this evening while we swat some bugs with our software. Head to this thread for the latest information on what's happening, and what to do if Group Chat doesn't go ahead. Thanks for being patient while things are a bit uncertain. :)
Want to discuss Coronavirus/COVID-19? Head to the dedicated subforum .

question for the girls...

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Just a quick question...

I'm waitin for the 1st day of my period so that I can start the pill. Its not due for 2 wks yet, but i'm not that regular anyways, but today i've got this...well its more like discharge than period but its dark brown. Do you think this is the first day of my period or does it sound like somethin else? I dont wanna miss takin my first pill! :confused: Also I took the mornin after pill about 3 days ago not sure if thats caused this?? :confused:

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It is probably your period, sometimes it starts really heavily and looks more like black discharge than blood.

    You could make an emergency appointment with your doctor although it should be clear by the time the surgery opens on Monday morning whether it's your period or not. If you want to know immediately, call NHS direct on 0845 4647, and see if they can help.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Re: question for the girls...
    Originally posted by BabyG1rl
    Just a quick question...

    I'm waitin for the 1st day of my period so that I can start the pill. Its not due for 2 wks yet, but i'm not that regular anyways, but today i've got this...well its more like discharge than period but its dark brown. Do you think this is the first day of my period or does it sound like somethin else? I dont wanna miss takin my first pill! :confused: Also I took the mornin after pill about 3 days ago not sure if thats caused this?? :confused:

    to me it sounds a bit of a coincedence that you took the m.a.p. and now you have irregular bleeding - just see your doctor - not a good idea to mess around with these things
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It could be an effect of the M.A.P? It could just be your body getting rid of anything that was there.

    If your really worried ring up that nhs helpline or see your doc :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Originally posted by *TiNK*
    If your really worried ring up that nhs helpline or see your doc :)

    its not that i'm worried normally i wouldnt care if it came early. its just the fact that I have to start my pill on the 1st day of my period. I took it but now i'm not sure if this is a period or just irregular bleeding caused by the map like someone just said. :confused:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    The MAP induces miscarriage by preventing a fertilised egg from settling in the uterus- it's how it works.

    Heavy, dark brown bleeding is common in miscarriage, possibly with some pain but not always.

    As always, go and see your doctor. But if it is heavy, and just after you took a pill to induce a miscarriage, then it's probably not a coincidence. But none of us are medical experts, and none of us can see you, so go and ask a doctor. If you are very worried now try ringing NHS Direct on 0845 46 47.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It sounds like irregular spotting as a result of the MAP, but you should either visit your GP or contact one of the organisations below for more advice:

    Brook Advisory Centres
    Advice, counselling and medical help around contraception, pregnancy, abortion and sexual health.
    Telephone: 0800 0185023

    Family Planning Association
    Information service on family planning and all aspects of sexual health.
    Helpline: 0845 3101334
    www.fpa.org.uk

    :)
Sign In or Register to comment.